Illinois, 2004Damaging Wind in Illinois, August 19, 2004
August 19, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 19, 12:15 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 19, 12:15 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU AUG 19 2004
.DISCUSSION...
A SLOW MOVING COLD FRONT SAGGING SOUTHWARD ACROSS BISTATE REGION
DURING THE MORNING HAS NOW BECOME STATIONARY ACROSS THE OZARKS
REGION...ALIGNING FROM NEAR SPRINGFIELD MISSOURI TO JUST SOUTH OF
THE ST. LOUIS METRO AREA NORTHEAST TO MATTOON ILLINOIS. BKN
STRATUS NORTH OF THE FRONT HAS KEPT TEMPERATURES 10 TO 20 DEGREES
BELOW NORMAL (LOW TO MID 60S)...WHILE TO THE SOUTH ABUNDANT SUNSHINE
HAS ALLOWED TEMPERATURES TO CLIMB INTO THE MID AND UPPER 80S.
AN AREA OF LOW PRESSURE IS FORECAST TO RIDE NORTHEAST ALONG THE
FRONTAL BOUNDARY TONIGHT AND FRIDAY. THE POTENTIAL OF HVY RAINFALL
EXISTS TONIGHT AND TOMORROW MORNING ACROSS THE AREA. ETA CONTINUES
TO KEEP BEST QPF ACROSS NORTHERN HALF OF MISSOURI...WHILE GFS QPF
BULLSEYE IS ALIGNED ACROSS CENTRAL CWA. AT THIS TIME IT SEEMS
REASONABLE THAT BEST CHANCES OF PRECIPITATION WILL BE ALONG AND
SOUTH OF FRONTAL BOUNDARY...WHERE BEST INSTABILITY AND DYNAMICS WILL
EXIST.
AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES THIS
WEEKEND...ONE CAN EXPECT ANOTHER COOLER THAN NORMAL WEEKEND WITH
HIGH TEMPERATURES IN THE LOWER 80S UNDER A MOSTLY SUNNY SKY.
A PATTERN CHANGE ALOFT IS INDEED FORECAST BY ALL MODELS TO START
TAKING SHAPE BY THE END OF THIS WEEKEND AND CONTINUE THROUGH EARLY
NEXT WEEK. UNCERTAINTY IN THE EXTENDED PERIOD FOCUSES AROUND THE
AMPLITUDE AND PROGRESSION OF THE MID LEVEL TROF THAT IS FORECAST TO
DIG ACROSS THE WESTERN CONUS. THE GFS AND UKMET KEEP THE TROF
PROGRESSIVE AND LESS AMPLIFIED...WHILE THE ECMWF DIGS THE TROF SOUTH
TO THE THE BAJA OF CALIFORNIA. OBVIOUSLY THE AMPLITUDE OF THE TROF
OUT WEST WILL DICTATE THE STRENGTH OF THE RIDGE THAT WILL BUILD
ACROSS THE EASTERN CONUS. ULTIMATELY...TEMPERATURES WILL BE ON THE
RISE THROUGH THE EXTENDED PERIOD WITH LITTLE CHANCE OF SIGNIFICANT
PRECIPITATION...OR IN SIMPLER TERMS...SUMMER RETURNS TO THE MIDWEST.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Aug 19, 3:00 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT THU AUG 19 2004
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT THU AUG 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS THE AREA TONIGHT...STORMS WILL BECOME MORE NUMEROUS
LATE THIS EVENING INTO THE OVERNIGHT HOURS.
IN ADDITION THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS
NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STRONG SYSTEM WILL CONTINUE TO MOVE EAST ACROSS OUR AREA ON FRIDAY
CONTINUING THE THREAT FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
FOR THE ENTIRE AREA. THESE HAZARDS WILL DIMINISH FRIDAY EVENING AS
THE SYSTEM PULLS AWAY TO THE EAST. THUNDERSTORMS ARE NOT EXPECTED
TO REACH SEVERE LIMITS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Local storm report, Aug 19, 4:40 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 E CENTRALIA 38.52N 89.07W
08/19/2004 0.75 INCH MARION IL TRAINED SPOTTER
0522 PM HAIL 3 E CENTRALIA 38.52N 89.07W
08/19/2004 0.75 INCH MARION IL TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Aug 19, 4:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 4 N MARISSA 38.31N 89.75W
08/19/2004 ST. CLAIR IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN...MACHINE SHED DAMAGED
&&
CARNEYLocal storm report, Aug 19, 4:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT THU AUG 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 2 E SANDOVAL 38.61N 89.08W
08/19/2004 MARION IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN FROM 2 EAST OF SANDOVAL TO
ODIN
&&
PRZYBYLINSKIThunderstorm Wind, Clinton
- When
- August 19, 4:55 PM CST
- Where
- Clinton County, 4 mi E of Hoffman
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.533, -89.200
Local law enforcement reported some trees down east of Hoffman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, August 19 to 20, 2004$275,000 · 1.75 in hail · 5 events
- Damaging Winds in Ohio, August 19, 2004$145,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Texas, August 19, 2004$40,000 · 60 kt wind · 9 events
- Damaging Wind in Louisiana, August 19, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood in Colorado, August 19, 2004$30,000 · 1 event
- Cold in Minnesota, August 19 to 21, 200423 events
- Cold in North Dakota, August 19 to 21, 200418 events
- Hail and Damaging Winds in Ohio, August 19, 2004$11,000 · 1 in hail · 3 events
- Hail in New Mexico, August 19, 20041.75 in hail · 4 events
- Hail and Damaging Winds in Indiana, August 19, 200450 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, August 19, 200450 kt wind · 3 events
- Flash Flooding in Texas, August 19, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419759.